# SDR MWEA030191

- Difficulty date: April 29, 2003
- Submitted: April 30, 2003
- Operation: Air carrier
- Aircraft: N700ME
- Make and model: Doug DC-9-14
- Aircraft serial: 45696
- Aircraft time: 84,840 hours, 77,762 cycles
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Part number: 39564823
- Condition: Arced
- Location: Cockpit Light
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

A BURNING ODOR WAS NOTICED IN THE COCKPIT AND SMOKE WAS OBSERVED COMING OUT OF THE FIRST OFFICERS MAP LIGHT AREA.  FOUND GROUND WIRE TO RHEOSTAT BROKEN CAUSING WIRE TO ARC.  REMOVED AND REPLACED FIRST OFFICER'S LIGHT ASSEMBLY.
